Fitness Minutes: (19,755)
720 1/26/13 12:00 P
It is best to take Iron and/or Vitamin C, "with" or immediately following a decent "meal" or "snack" - after injesting a decent amount of food.
Iron has a well earned reputation for tending to slow-down or constipate one's elimation process.
Vitamin C if taken in higher doses (or even "normal" dosages for some folks, can cause diarrhea. I find with Vitamin C that by gradually increasing the dose over several days, the body can adapt more readily and without the anticipated negative symptoms.
Iron and Vitamin C often balance one another out as far as the physical effects upon the function or the eliminative system. ( ie. constipation + diarrhea = a more or less "normal" or balanced system function.)
Believe that some folks find iron goes down and stays down best with crackers or bread or milk and such.
I make certain that I am well hydrated AND take lots of water with any and all: vitamins, minerals and suppliments . . . AND some food as well!
Hope that some or all of this might be of some assist to you. Best luck in learning and applying what will work best for you and your body systems!
Also if you ingest too much Vitamin C (that pill and other foods with C), it can product diahrrea. For me I cannot take daily multivitamins. Something about the plastic that surrounds it and the binding elements.
Fitness Minutes: (151,603)
2,216 1/25/13 11:59 A
I always take vitamins with food--I'd talk to your doctor though...find out if you really need the iron, and if so, can you take a smaller dose? Good luck!
It's probably the iron. They do make some different forms of iron (e.g. ferrous sulfate, ferrous gluconate, ferrous fumarate, carbonyl iron, etc.) and, if the form you're taking now is causing you trouble, switching to a different form may alleviate that. But, don't do it without talking to your doctor because some forms of iron absorb slowly/less completely than others and you may want you to take only certain form(s) of iron or you might need a different dose of iron than you're taking now if you switch to another form (either due to differences in absorption or because some forms of iron supplements actually have more or less iron in them than others miligram per miligram).
I feel ill if I take iron on an empty stomach, so I take my vitamins with a meal.
Fitness Minutes: (3,513)
216 1/24/13 11:30 A
It's most likely the iron. Many people have difficulty taking iron supplements. I personally vomit about 10 minutes afterwards if I take a multivitamin that has iron or a standard iron supplement. However, there are iron supplements that are made specially for people with iron sensitivity, like SlowFE. It works really well for most people. I guess I am just ultra sensitive so my hemotologist suggested to take Flinstone vitamins, the chalky kind not the gummies, and I have to take it with orange juice to get the optimal benefit from it. It seems to be working because my iron levels are slowly coming up. It that didn't work I was going to have to have an iron infusion which I hear is quite unpleasant.
I recently started taking iron & vitamin c supplements per my doc's request. I find that my stomach hurts every time I take them. I'm not sure if it is the iron that bothers me or the vit c. Does anyone else have this issue?
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkTeams, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.